Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 28, NWS Eureka, CA

April 1, 2010

NWS Eureka, CA issued this small craft advisory at Apr 1, 2010, 4:40 AM PDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2010, 4:40 AM PDT (11:40 UTC)
Expired
Apr 3, 2010, 12:00 AM PDT
In force
43 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WHUS76 KEKA 011140
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
440 AM PDT THU APR 1 2010


PZZ475-012200-
/O.CAN.KEKA.SI.Y.0087.000000T0000Z-100401T2200Z/
/O.CAN.KEKA.SW.Y.0016.000000T0000Z-100405T2200Z/
/O.NEW.KEKA.SC.Y.0028.100401T1140Z-100406T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
440 AM PDT THU APR 1 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT MONDAY. THE SMALL
CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-470-012200-
/O.CAN.KEKA.SW.Y.0016.000000T0000Z-100405T2200Z/
/O.NEW.KEKA.SC.Y.0028.100401T1140Z-100406T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
440 AM PDT THU APR 1 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT MONDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

-011945-

439 AM PDT THU APR 1 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
341 
WHUS76 KEKA 011155
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
455 AM PDT THU APR 1 2010


PZZ450-455-470-475-012000-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-100406T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
455 AM PDT THU APR 1 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
252 
WHUS76 KEKA 012123
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
223 PM PDT THU APR 1 2010

PZZ450-470-021200-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-100402T1000Z/
/O.NEW.KEKA.GL.W.0105.100402T1000Z-100402T1800Z/
/O.NEW.KEKA.SE.W.0054.100402T1000Z-100402T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
223 PM PDT THU APR 1 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM TO 11 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY. 

SOUTHERLY WINDS WILL INCREASE RAPIDLY TO GALE FORCE LATE TONIGHT
AND FRIDAY MORNING.  SEAS AND WIND WAVES WILL ALSO BUILD
RAPIDLY...RESULTING IN VERY HAZARDOUS SEA CONDITIONS THROUGH MID-
DAY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-021200-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-100405T2000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
223 PM PDT THU APR 1 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM PDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
711 
WHUS76 KEKA 020325 AAA
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
825 PM PDT THU APR 1 2010

PZZ450-470-021115-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-100402T1000Z/
/O.CON.KEKA.GL.W.0105.100402T1000Z-100402T1800Z/
/O.CON.KEKA.SE.W.0054.100402T1000Z-100402T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
825 PM PDT THU APR 1 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM
PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT
FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
FRIDAY. 

SOUTHERLY WINDS WILL INCREASE RAPIDLY TO GALE FORCE LATE TONIGHT
AND FRIDAY MORNING.  SEAS AND WIND WAVES WILL ALSO BUILD
RAPIDLY...RESULTING IN VERY HAZARDOUS SEA CONDITIONS THROUGH MIDDAY
FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-021115-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-100406T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
825 PM PDT THU APR 1 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
891 
WHUS76 KEKA 020958
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 AM PDT FRI APR 2 2010

PZZ450-470-021800-
/O.EXP.KEKA.SC.Y.0028.000000T0000Z-100402T1000Z/
/O.CON.KEKA.GL.W.0105.100402T1000Z-100402T1800Z/
/O.CON.KEKA.SE.W.0054.100402T1000Z-100402T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
258 AM PDT FRI APR 2 2010

...GALE AND HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM
PDT THIS MORNING...

A GALE AND HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM
PDT THIS MORNING.

A WEAK FRONT CROSSING THE AREA HAS CAUSED SOUTHERLY WINDS TO
INCREASE TO GALE FORCE THIS MORNING. SEAS AND WIND WAVES WILL ALSO
BUILD RAPIDLY...RESULTING IN HAZARDOUS SEAS THROUGH MIDDAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-022230-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-100406T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 AM PDT FRI APR 2 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
986 
WHUS76 KEKA 021616
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
916 AM PDT FRI APR 2 2010

PZZ450-470-022100-
/O.EXT.KEKA.GL.W.0105.000000T0000Z-100402T2100Z/
/O.EXT.KEKA.SE.W.0054.000000T0000Z-100402T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
916 AM PDT FRI APR 2 2010

...GALE WARNING NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON.
THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

A COLD FRONT CROSSING THE AREA HAS CAUSED SOUTHERLY WINDS TO INCREASE
TO GALE FORCE THIS MORNING. SEAS AND WIND WAVES WILL ALSO BUILD
RAPIDLY...RESULTING IN HAZARDOUS SEAS THROUGH MID AFTERNOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-022100-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-100406T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
916 AM PDT FRI APR 2 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
086 
WHUS76 KEKA 022124
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
224 PM PDT FRI APR 2 2010

PZZ450-470-031200-
/O.EXP.KEKA.GL.W.0105.000000T0000Z-100402T2100Z/
/O.EXP.KEKA.SE.W.0054.000000T0000Z-100402T2100Z/
/O.EXB.KEKA.SC.Y.0028.000000T0000Z-100408T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
224 PM PDT FRI APR 2 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT WEDNESDAY...
...GALE WARNING HAS EXPIRED...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT WEDNESDAY. THE
HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. THE GALE WARNING
IS NO LONGER IN EFFECT. 

WINDS WILL SHIFT TO THE NORTHWEST TONIGHT AS A COLD FRONT MOVES
SOUTH OF THE WATERS. A LONG PERIOD NW SWELL WILL MOVE INTO THE
WATERS LATER TONIGHT...BUILDING TO NEAR 18 FEET AT 14 SECONDS.
ANOTHER FRONT WILL CROSS THE WATERS SUNDAY WITH S GALES LIKELY. A
SERIES OF LARGE SWELLS WILL MAINTAIN HAZARDOUS SEAS THROUGH THE
MIDDLE OF NEXT WEEK. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


PZZ455-475-031200-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-100408T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
224 PM PDT FRI APR 2 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT
WEDNESDAY. 

WINDS WILL SHIFT TO THE NORTHWEST TONIGHT AS A COLD FRONT MOVES
SOUTH OF THE WATERS. A LONG PERIOD NW SWELL WILL MOVE INTO THE
WATERS LATER TONIGHT...BUILDING TO NEAR 18 FEET AT 14 SECONDS.
ANOTHER FRONT WILL CROSS THE WATERS SUNDAY WITH S GALES LIKELY. A
SERIES OF LARGE SWELLS WILL MAINTAIN HAZARDOUS SEAS THROUGH THE
MIDDLE OF NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
029 
WHUS76 KEKA 030232
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
732 PM PDT FRI APR 2 2010

PZZ450-470-031100-
/O.UPG.KEKA.SC.Y.0028.000000T0000Z-100408T0400Z/
/O.NEW.KEKA.SE.W.0055.100403T0232Z-100403T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
732 PM PDT FRI APR 2 2010

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT SATURDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NW SWELL WILL BUILD INTO THE WATERS OVERNIGHT...PRODUCING
HAZARDOUS SEAS. SWELL WILL PEAK BETWEEN 18 AND 20 FEET SATURDAY
MORNING...THEN BEGIN TO SLOWLY SUBSIDE DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.


&&

$$

PZZ455-475-031100-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-100403T0700Z/
/O.NEW.KEKA.SE.W.0055.100403T0700Z-100403T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
732 PM PDT FRI APR 2 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...
...HAZARDOUS SEAS WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
MIDNIGHT PDT TONIGHT. 

NW SWELL WILL BUILD INTO THE WATERS OVERNIGHT...PRODUCING
HAZARDOUS SEAS. SWELL WILL PEAK BETWEEN 18 AND 20 FEET SATURDAY
MORNING...THEN BEGIN TO SLOWLY SUBSIDE DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 4:04 AM PDT, 36 minutes earlier.

Area forecast discussion, Apr 1, 4:04 AM PDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
404 AM PDT THU APR 1 2010

.SYNOPSIS...WEAK HIGH PRESSURE WILL PROVIDE DRY WEATHER TODAY.
THE NEXT COLD FRONT WILL ARRIVE LATE TONIGHT AND FRIDAY...AND
BRING ANOTHER ROUND OF WIDESPREAD PRECIPITATION.

&&

.DISCUSSION...AN UPPER RIDGE HAS PROVIDED MAINLY CLEAR SKIES ACROSS
A GOOD PORTION OF THE FORECAST AREA EARLY THIS MORNING.
TEMPERATURES HAVE RESPONDED ACCORDINGLY...AND CURRENTLY RANGE
THROUGH THE 30S IN MANY AREAS. WE EXPECT SKIES TO REMAIN MOSTLY
CLEAR THROUGH DAYBREAK...BEFORE HIGH CLOUDS GRADUALLY INCREASE
FROM THE NORTHWEST. AS A RESULT...WE HAVE HOISTED A FROST
ADVISORY THROUGH 9 AM THIS MORNING FOR THE REDWOOD COAST (ZONE 1)
AND NORTH COAST INTERIOR (ZONE 3)...WHERE TEMPERATURES OVER AT
LEAST HALF OF THE ZONES RANGE FROM 32-36F. A FEW LOCATIONS IN
ZONE 3 WILL FALL BELOW FREEZING...PERHAPS INTO THE UPPER
20S...BUT NOT WIDESPREAD ENOUGH FOR A FREEZE WARNING. WE ALSO
CONSIDERED A FROST ADVISORY FOR ZONES 2 AND 76...BUT MID CLOUDS
HAVE BEEN SLOWER ERODE IN THOSE ZONES (SOME LIGHT PRECIP WAS
PERSISTING UNTIL THE LAST HOUR IN A COUPLE LOCATIONS) AND
TEMPERATURES IN MOST AREAS WILL ONLY DROP TO 36-38F.

PATCHY FOG HAS ALSO DEVELOPED IN VALLEY LOCATIONS EARLY THIS
MORNING BUT SHOULD BEGIN TO GRADUALLY DISSIPATE BY MID MORNING. A
MOSTLY SUNNY TO PARTLY CLOUDY SKY CAN BE EXPECTED THIS
AFTERNOON...ALTHOUGH TEMPERATURES WILL REMAIN A BIT BELOW NORMAL.

THE NEXT COLD FRONT APPROACHES TONIGHT. LITTLE IF ANY
PRECIPITATION CAN BE EXPECTED EARLY THIS EVENING...BUT IT WILL
THEN QUICKLY OVERSPREAD AT LEAST THE NORTHERN HALF OF OUR AREA
AFTER MIDNIGHT WITH ROBUST WARM AIR ADVECTION AND ISENTROPIC
LIFT. SNOW LEVELS REMAIN A BIT TRICKY. OVERALL...THEY SHOULD
BEGIN TO RISE...BUT AM CONCERNED THAT COLD AIR MAY GET TRAPPED IN
SOME VALLEY LOCATIONS DESPITE PRONOUNCED SOUTHERLY FLOW IN
ADVANCE OF THE FRONT. A WINTER WEATHER ADVISORY MAY ULTIMATELY BE
NEEDED FOR ELEVATIONS ABOVE 3500-4000 FEET...BUT WILL ALLOW THE
NEXT SHIFT TO MORE CLOSELY EXAMINE THIS POSSIBILITY WITH THE FULL
SUITE OF 12Z MODEL DATA. THE H5 TROUGH LOOKS TO DE-AMPLIFY AS IT
MOVES INLAND...WHICH COULD ALLOW SNOW LEVELS TO RISE MORE
RAPIDLY. IN THE LOWER ELEVATIONS...THIS SYSTEM PROMISES TO BRING
THE NEXT WIDESPREAD RAINFALL...WITH TOTALS AVERAGING BETWEEN
0.5-1 INCH. LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN FAVORED
TERRAIN...ESPECIALLY GIVEN STRONG UPPER JET SUPPORT AND ROBUST
THETA-E ADVECTION. FORTUNATELY...GIVEN THE FAST FLOW ALOFT...THE
FRONT WILL BE RATHER QUICK TO EXIT AND MUCH OF THE ORGANIZED AND
PERSISTENT PRECIPITATION WILL COME TO AN END FRIDAY EVENING.
MAINLY DRY WEATHER IS STILL EXPECTED ON SATURDAY...WITH JUST A
FEW SCATTERED SHOWERS.

A MORE POTENT SHORTWAVE TROUGH ARRIVES FOR SUNDAY INTO MONDAY.
THIS SYSTEM IS CONTINUING TO TREND A BIT COLDER AND
STRONGER...SIMILAR TO THOSE WE EXPERIENCED EARLIER THIS WEEK.
THERE CERTAINLY COULD BE CONVECTION AND HIGH ELEVATION SNOW
ISSUES...BUT DETAILS WILL NOT BECOME CLEAR FOR ANOTHER DAY OR SO.
BEYOND THAT...MODELS CONTINUE TO ADVERTISE A PATTERN CHANGE BY
THE MIDDLE OF NEXT WEEK WITH A RETURN TO DRIER AND WARMER
CONDITIONS AS RIDGING KEEPS SHORTWAVES FARTHER NORTH. BETTWY

&&

.AVIATION...VFR CONDITIONS PREVAIL OVER MOST OF THE AREA THIS
MORNING WITH THE EXCEPTION OF SOME INTERIOR VALLEYS...WHERE
IFR/LIFR CIGS HAVE DEVELOPED AND PERSISTED. ONCE LOW CIGS BURN
OFF THIS MORNING..VFR CONDITIONS WILL PREVAIL ALTHOUGH HIGH
CLOUDS WILL BE ON THE INCREASE AHEAD OF THE NEXT SYSTEM. RAIN AND
GUSTY WINDS WILL AFFECT TAF SITES AFTER MIDNIGHT. CLARK

&&

.MARINE...WINDS WILL INCREASE TO SCA LATE TONIGHT AND INTO FRI
MORNING WITH GALES LIKELY OVER Z475 LATE PERIOD 2/EARLY PERIOD 3
AND POSSIBLE GALE FORCE GUSTS OVER Z450 BEGINNING EARLY PERIOD 3.
MAINTAINED GOING TREND OF CUTTING BACK ON MODEL-PROGGED SWELL
HEIGHT BY AT LEAST A COUPLE FT AS THIS CONTINUED TO LOOK
REASONABLE. GUIDANCE IN GENERALLY GOOD AGREEMENT ON ANOTHER UPPER
TROF DIGGING INTO THE NW LATE THIS WEEKEND...WHILE SOME VARIATION
IN THE SFC CIRCULATION WILL BE NOTED AS MODELS GET BETTER HANDLE
ON UA ENERGY... GENERAL THEME IS TYPICAL OCCNL FROPA WITH ASSOC
HIGH WINDS/SEAS...THE FIRST LATE THURS/EARLY FRI AND THE NEXT ON
SUN. ALSO SIGNIFICANTLY UNDERCUT CURRENT ENP SOLUTION OF 25+FT NW
SWELL FOCUSED ON OUR COAST ON SUNDAY...SAFE TO ASSUME MSLP
PATTERN AND SUBSEQUENT SWELL WILL CHANGE OVER THE NEXT 100HR SO
MAINTAINED SUB-20FT SWELL FOR NOW. CLARK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY UNTIL 9 AM PDT THIS MORNING CAZ001-003.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL
5 PM MONDAY PZZ410-450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 1, 4:08 AM PDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
408 AM PDT THU APR 1 2010

CAZ001-003-021330-
REDWOOD COAST-NORTH COAST INTERIOR-
408 AM PDT THU APR 1 2010

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS IN EFFECT THROUGH 9 AM PDT THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-004-076-021330-
MENDOCINO COAST-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
408 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:10 AM PDTFrost AdvisoryEKA6 hr
Apr 1, 2:23 PM PDTGale WarningEKA24 hr
Apr 1, 2:23 PM PDTHazardous Seas WarningEKA24 hr
Apr 1, 3:11 PM PDTWind AdvisoryEKA20 hr
Apr 1, 3:12 PM PDTWinter Weather AdvisoryEKA27 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.